Veterinary questions? Ask a Vet for Answers ASAP
Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.
Now I am very sorry to say but Metacam would not be a good way to help your wee one pass. It is an anti-inflammatory (akin to our aspirin or ibuprofen) and would not cause sedation or a peaceful passing. Instead, a high dose would only cause stomach ulceration leading to stomach rupture and kidney/liver failure, which would all be terribly painful ways to go. And while I do appreciate that you don't want to stress him with a car trip or vet visit, there is nothing safe at home you can use to end his life. The drugs we use to put animals down are tightly regulated. As I am sure you can appreciate this is because those drugs that would end their lives could end human lives as well. So, the government would not allow anything that could be safely used for this to be available over the counter.
Therefore, in this case, I would implore you not to over dose him with Metacam. A rupturing stomach ulcer would be horrifically painful and not something we'd want to have him suffer with. So, in this case it would truly be kindest to either make that trip this morning or phone his vet for a house visit (where they will euthanize him humanely at home with you). If you need to find a vet to visit or come to you, you can check the RCVS Register (HERE).
Please take care,